MAUDE Adverse Event Report: MERZ NORTH AMERICA, INC (FRANKSVILLE) RADIESSE; IMPLANT, DERMAL, FOR AESTHETIC USE

MERZ NORTH AMERICA, INC (FRANKSVILLE) RADIESSE; IMPLANT, DERMAL, FOR AESTHETIC USE
Catalog Number 8071M0H1
Medical Device Problem Codes Off-Label Use (1494); Adverse Event Without Identified Device or Use Problem (2993); Migration (4003)
Health Effect - Clinical Codes Deposits (1809); Subcutaneous Nodule (4548); Swelling/ Edema (4577); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581); No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Serious Injury
Event or Problem Description
Case description: this spontaneous report was received from a us physician and concerns a 68-year-old male patient.The patient was injected bilaterally with radiesse from the lateral areas to the oral commissures (off label use of device), on 30-apr-2025.Batch number was reported as a00125150 (expiry date: 30-apr-2026).The batch record review was received and the lot number for radiesse was confirmed as a00125150 (expiry date: 30-apr-2026).A lot search in the global safety database was conducted.Four syringes of radiesse were injected using a needle.Radiesse was not diluted.The patient was previously injected with botox® and radiesse, which was well tolerated and without any adverse reactions.He had no past aesthetic injections in the area injected with radiesse.The patient was allergic to aspirin and penicillin.His relevant medical history included human immunodeficiency virus (reported as hiv +).His concomitant medications included biktarvy, serostim, losartan with amlodipine, testosterone, allopurinol, crestor, vesicare, and myrbetriq.On (b)(6) 2025, after the radiesse injection, the patient experienced that the area felt encapsulated, hard, like a lump lateral to the oral commissures bilaterally, that feels more of a product migration or accumulation in the area, and it looked like there was swelling.According to the physician, there was no clearly defined mass and it did not feel like a granuloma.The left side was bigger than the right side.It seemed as though the product was not absorbed by the skin.The patient was treated with hylenex.No laboratory tests were performed.The patient was not hospitalized and a diagnosis was not determined at the time of this report.The outcome of the events was reported as not resolved.In the opinion of the reporter, the events were not considered to be permanent, the treatment was necessary to prevent permanent damage and to accelerate recovery, and the events were related to the radiesse injection.Case amendment performed on (b)(6) 2025: case amendment was performed due to a technical issue related to information missing on the medwatch.
 
Additional Manufacturer Narrative
The batch record review for radiesse, lot a00125150, was normal, no nonconformance reports, corrective/preventive actions related to this lot.A lot search in the global safety database was conducted on the reported lot (batch a00125150) and no similar events were noted.This case was assessed by (b)(6) as serious.The events of product distribution issue, injection site induration, injection site swelling, and device dislocation were assessed as expected based on the currently valid us instructions for use leaflet of radiesse and possibly related to the treatment with radiesse.The reported left side was bigger is considered to be consequence of product distribution issue and therefore was not coded.Off label use of device was coded only for formal reasons.Injection from the lateral areas to the oral commissures is no approved indication for radiesse in us.Based on the information provided, this case was assessed as reportable to the fda as the events of product distribution issue and injection site induration were deemed to meet the serious injury criteria of required intervention to prevent permanent damage.Case amendment performed on (b)(6) 2025.Case amendment performed due to a technical issue related to missing information on the medwatch.Causality for the previously reported events remains unchanged as possibly related to the treatment with radiesse.Based on the information provided, this case was assessed as reportable to the fda as the events of product distribution issue and injection site induration were deemed to meet the serious injury criteria of required intervention to prevent permanent damage.

Brand Name
RADIESSE
Common Device Name
IMPLANT, DERMAL, FOR AESTHETIC USE
Manufacturer (Section D)
MERZ NORTH AMERICA, INC (FRANKSVILLE)
4133 courtney street, suite 10
franksville WI 53126
Manufacturer (Section G)
MERZ NORTH AMERICA, INC (RALEIGH)
6501 six forks rd
raleigh NC 27615
Manufacturer Contact
juan daccach
6501 six forks road
raleigh 27615
919 582-8000
MDR Report Key22916362
Report Number3013840437-2025-00113
Device Sequence Number13227847
Product Code LMH
UDI-Device IdentifierM2138071M0H15
UDI-Public+M2138071M0H15/$$3260430A00125150W
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P050052
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/27/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/30/2026
Device Catalogue Number8071M0H1
Device Lot NumberA00125150
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/06/2025
Initial Report FDA Received Date08/28/2025
Date Device Manufactured05/01/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ALLOPURINOL (ALLOPURINOL); BIKTARVY (EMTRICITABINE, TENOFOVIR ALAFENAMIDE FUM; CRESTOR (ROSUVASTATIN CALCIUM); LOSARTAN POTASSIUM AND AMLODIPINE (AMLODIPINE BESI; MYRBETRIQ (MIRABEGRON); SEROSTIM (SOMATROPIN); TESTOSTERONE (TESTOSTERONE); VESICARE (SOLIFENACIN SUCCINATE)
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient Age68 YR
Patient SexMale